Injection site burn

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment

Diabetes Treatment As there is currently no cure for the chronic, Diabetes mellitus – the emphasis must be on treatment and management to avoid complications. Please use this section to discuss how you carefully control and manage your Diabetes. Please let us know what is and isn’t working for you. Feel free to discuss all areas of treatment and management of Diabetes including diet, exercise, weight loss, insulin usage, oral drugs and more.


Injection site burn


Closed Thread
 
Shared Thread Thread Tools
Old 10-06-2017, 00:22   #1
Junior Member
 
Join Date: Oct 2017
Posts: 3

Member Type
Type 1
Diagnosed in 2012

Default Injection site burn

As of today I started to use Toujeo at 30 units at a time. About 5 minutes after I took the first injection I started to feel a burning sensation where I injected. Is this usuall? Does anyone else have this problem?

Sandyb93 is offline  
Old 10-06-2017, 18:14   #2
Senior Member
 
Bounty's Avatar
 
Join Date: Feb 2015
Location: NorCal
Posts: 394

Member Type
Type 2
Diagnosed in 2009

586 likes received
35 likes given
Default

Some do, some don't. First, Toujeo, like its buddy Lantus has it's pH adjusted by the addition of aqueous solutions of hydrochloric acid and sodium hydroxide. Toujeo has a pH of approximately 4. The reason for this is to keep it fluid in the pen. Levemir does the same thing. Once that fluid is introduced into the body (pH of 7.4) the fluid becomes crystalline...which accounts for it's 18-24 hour release.

Three types of injections. In your vein, in your muscle and (subcutaneously) under your skin. The ideal subcutaneous injection with this is to try and hit the fat layer between your skin and your muscle. Fat has no nerves. I always used a 5mm BD needle injecting straight into my abdominal area. Once in awhile it would burn for a few seconds. Most times...not.

Bounty is offline  
Old 10-06-2017, 19:09   #3
Senior Member
 
Join Date: Apr 2015
Location: USA
Posts: 1,849

Member Type
Type 2
Diagnosed in 2002

2376 likes received
1554 likes given
Default

I have used Lantus for over 10 years now and YES...sometimes I inject and the site starts burning as I inject my 26u. I then rub it and the burn soon subsides, but it really is painful.... I do all of my injections around my waste, and I quickly learned that some areas are more sensitive to this burn than others, therefore I avoid those areas....

My doctor told me when this happens it means you hit a small blood vessel, it kind of make since as when I get a burn, I frequently have blood coming out of the puncture and I have a bruise appear the next day. And I usually do not have blood after injecting. But again this is not always true, so I am not convinced.

I think what 'Bounty' says above makes more since. Regardless, I think it all is to be expected, in time you will learn how to avoid or minimize the burns....

div2live is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Injection site reactions billiphillips3405 Diabetes Complications 2 01-01-2014 09:36
Injection site Yakfishingfool Diabetes 11 01-30-2012 20:43
One injection forever ? szak1954 Diabetes Medication and Supplies 6 06-25-2011 13:52
Injection site bruising aimster1mo Diabetes Forum Lounge 7 06-11-2011 07:39
Pump injection site rotation bnenyiii Insulin Pumps 13 09-14-2010 22:01

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 19:03.




Powered by vBulletin®
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.